Georgia, 2025

Heavy Rain in Georgia, August 2, 2025

August 2, 2025 · NWS JAX · 4 events in 3 counties and zones

A slow-moving front across south GA nudged southward. Frontal lift combined with very high moisture produced slow moving waves of locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A slow-moving front across south GA nudged southward. Frontal lift combined with very high moisture produced slow moving waves of locally heavy rainfall. A 'Slight' risk of heavy rainfall was outlooked by the Weather Prediction Center (Level 2 out of 4 levels).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 2, 7:04 AM EST, 5 hours 41 minutes earlier.

Area forecast discussion, Aug 2, 7:04 AM EST, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
804 AM EDT Sat Aug 2 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 732 AM EDT Sat Aug 2 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Updated forecast to reflect farther east extent of training band of
showers and embedded thunderstorms extending W-E just south of the
NE FL I-10 corridor this morning. Spotty showers were also
starting to break out across interior SE GA south of an
approaching surface front.

With early start to convection and lingering cloud cover, adjusted
max temps to range generally in the lower 90s, with some sun still
expected into the afternoon. May only reach upper 80s for some
locations. Relatively 'lower' high temperatures compared to recent
days combined with still high dew pts in the mid to upper 70s
create peak heat indices in the 100-106 degrees. Although 'muggy'
conditions continue, today will be the first day since Friday June
25th when no heat advisory headline is expected for the local
area, ending the 7 day heat product streak.

A wet, unsettled weekend day is expected with deep layer moisture
streaming over the area from the Gulf with a broad surface low
developing along a slow moving, southward progressing surface
front currently across GA early this morning. With morning
convection streaming inland already across NE FL, the normal sea
breeze circulation will likely be disrupted or delayed. Will
monitor radar and satellite trends, but we may end up seeing a
break in convection early to mid afternoon across NE FL, while
convection breaks out across SE GA near the front. Then, more
heating across NE FL into the afternoon and early evening will
increase instability with the approach of a mid level short wave
trough, with another wave of convection breaking out potential
across NE FL in the evening near and south of the FL I-10 corridor
and focusing toward the I-95 corridor into the evening hours
between 8 pm - midnight tonight.

Satellite derived precipitable waters shows > 2 inches across the
entire forecast area with max values near 2.3 inches across SE GA.
Weak WSW steering flow < 10 kts combined with the slow moving
front, broad surface low and lingering convergent boundaries all
set the stage for localized flooding rainfall today. In addition,
heavy precipitation loading in merging cells will also bring a
localized wet downburst threat. The Weather Prediction Center
maintains a Slight Risk (level 2 out of 4) of localized flooding
rainfall across SE GA today and tonight.

&&

.AVIATION...
(12Z TAFS)
Issued at 732 AM EDT Sat Aug 2 2025

Included TEMPO for TSRA and MVFR conditions at NE FL terminals
this morning with band of showers and storms. Light WSW winds 3-7
kts develop this morning with mulch-layered cloudiness. Continued
to indicated winds transitioning to ESE at the coastal terminals
early afternoon with the east coast sea breeze, but this may need
to be altered as current convection will disrupt typical sea
breeze pattern. More widespread showers and storms with low
restrictions expected late afternoon and into the evening
especially near SSI as surface front and broad low develop and
linger over the area. Potential for non-convective MVFR increases
at SSI after 00z tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  72  86  71 /  90  80  90  70
SSI  89  78  87  76 /  80  70  90  70
JAX  93  76  90  74 /  80  70  90  50
SGJ  91  78  91  76 /  70  60  80  40
GNV  92  79  93  74 /  70  40  80  30
OCF  91  77  93  75 /  70  30  50  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 2, 12:02 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
102 PM EDT Sat Aug 2 2025

GAZ165-166-021730-
Inland Camden GA-Coastal Camden GA-
102 PM EDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CAMDEN COUNTY
THROUGH 130 PM EDT...

At 102 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingsland, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
St. Marys, Kingsland, and Kings Bay Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3071 8154 3072 8160 3073 8160 3072 8162
      3074 8163 3073 8163 3073 8166 3074 8165
      3075 8166 3075 8168 3074 8167 3075 8173
      3076 8173 3078 8177 3084 8178 3083 8153
TIME...MOT...LOC 1702Z 277DEG 9KT 3079 8172

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ENYEDI
Special weather statement, Aug 2, 12:27 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
127 PM EDT Sat Aug 2 2025

GAZ151-152-021800-
Pierce GA-Brantley GA-
127 PM EDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PIERCE AND CENTRAL
BRANTLEY COUNTIES THROUGH 200 PM EDT...

At 127 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blackshear, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

This storm will remain over mainly rural areas of southeastern Pierce
and central Brantley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3125 8224 3132 8221 3130 8203 3120 8207
TIME...MOT...LOC 1727Z 287DEG 9KT 3127 8215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ENYEDI
Special weather statement, Aug 2, 12:30 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
130 PM EDT Sat Aug 2 2025

GAZ149-021800-
Atkinson GA-
130 PM EDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ATKINSON COUNTY THROUGH
200 PM EDT...

At 130 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pearson, moving southeast at 25 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Pearson and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3132 8300 3140 8293 3129 8269 3119 8277
TIME...MOT...LOC 1730Z 300DEG 23KT 3133 8292

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ENYEDI
Special weather statement, Aug 2, 12:38 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
138 PM EDT Sat Aug 2 2025

GAZ154-166-021815-
Coastal Glynn GA-Coastal Camden GA-
138 PM EDT Sat Aug 2 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL CAMDEN AND SOUTH
CENTRAL GLYNN COUNTIES THROUGH 215 PM EDT...

At 138 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Jekyll Island to 10 miles
northeast of Kings Bay Base. Movement was east at 5 mph.

HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring.

Locations impacted include...
Jekyll Island, Dover Bluff, and High Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3089 8141 3088 8141 3088 8146 3102 8159
      3112 8140 3106 8138
TIME...MOT...LOC 1738Z 255DEG 5KT 3100 8151 3091 8143

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy rain. Local standard time, as filed.

Heavy Rain, Pierce

When
August 2, 12:45 PM EST to 1:45 PM EST
Where
Pierce County, 6.01 mi NNW of Blackshear
Reported by
Mesonet
Coordinates
31.380, -82.290

HADS station ABAG1Alabaha River measured 2.36 inches of rainfall in the past hour.

Heavy Rain, Wayne

When
August 2, 1:15 PM EST to 2:58 PM EST
Where
Wayne County, 3.5 mi N of Drawdy
Reported by
Mesonet
Coordinates
31.650, -81.920

Private weather station Iris KGAJESUP30 measured 2.29 inches of rainfall in the past hour. Rain began around 3 pm.

Heavy Rain, Jeff Davis

When
August 2, 1:45 PM EST to 2:30 PM EST
Where
Jeff Davis County, 3.59 mi SE of Halls Spur
Reported by
Mesonet
Coordinates
31.900, -82.500

Private weather station SCS Farms KGAHAZLE6 measured 2.23 inches of rain in the past hour. Rain began around 245 PM.

Heavy Rain, Wayne

When
August 2, 1:55 PM EST to 3:16 PM EST
Where
Wayne County, 1.5 mi NNE of Drawdy
Reported by
Mesonet
Coordinates
31.620, -81.920

Wayne County High School GA WEATHERSTEM measured 2.98 inches of rainfall in the past hour. Rain began around 2:55 PM.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281059, 1281061, 1281060, 1281062.